Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Two new Weyl-type bounds for the Dirichlet Laplacian


Author: Lotfi Hermi
Journal: Trans. Amer. Math. Soc. 360 (2008), 1539-1558
MSC (2000): Primary 35P15; Secondary 47A75, 49R50, 58J50
DOI: https://doi.org/10.1090/S0002-9947-07-04254-7
Published electronically: September 25, 2007
MathSciNet review: 2357704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove two new Weyl-type upper estimates for the eigenvalues of the Dirichlet Laplacian. As a consequence, we obtain the following lower bounds for its counting function. For $\lambda \ge \lambda _1$, one has \begin{equation} N(\lambda ) > \dfrac {2}{n+2} \ \dfrac {1}{H_n} \ \left (\lambda -\lambda _1\right )^{n/2} \ \lambda _1^{-n/2} \notag \end{equation} and \begin{equation} N(\lambda ) > \left (\dfrac {n+2}{n+4}\right )^{n/2} \ \dfrac {1}{H_n} \ \left (\lambda -(1+4/n) \ \lambda _1\right )^{n/2} \ \lambda _1^{-n/2}, \notag \end{equation} where \begin{equation} H_n=\dfrac {2 \ n}{j_{n/2-1,1}^2 J_{n/2}^2(j_{n/2-1,1})} \notag \end{equation} is a constant which depends on $n$, the dimension of the underlying space, and Bessel functions and their zeros.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35P15, 47A75, 49R50, 58J50

Retrieve articles in all journals with MSC (2000): 35P15, 47A75, 49R50, 58J50


Additional Information

Lotfi Hermi
Affiliation: Department of Mathematics, University of Arizona, 617 Santa Rita, Tucson, Arizona 85721
Email: hermi@math.arizona.edu

Keywords: Eigenvalues of the Laplacian, Weyl asymptotics, Dirichlet problem, Neumann problem, Li-Yau bounds, Kröger bounds.
Received by editor(s): April 15, 2004
Received by editor(s) in revised form: February 3, 2006
Published electronically: September 25, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.